Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

July 1, 2018Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 1, 2018, 5:02 PM CDT for Santa Rosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Jul 1, 2018, 5:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS84 KMOB 012202
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
502 PM CDT SUN JUL 1 2018
 
FLZ203-012245-
Santa Rosa Inland FL-
502 PM CDT SUN JUL 1 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA COUNTY UNTIL 545 PM CDT...

At 502 PM CDT, the strong thunderstorm was located 7 miles southeast
of Jay, or 14 miles east of Century, moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Jay and Point Baker. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8730 3100 8713 3100 8705 3091 8690
      3064 8704
TIME...MOT...LOC 2202Z 031DEG 13KT 3090 8704 

$$

DJ/17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:01 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 1, 4:01 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Sun Jul 1 2018

.NEAR TERM /Now Through Monday/...Thunderstorms will continue to
develop across the region for the rest of the afternoon and likely
lingering into at least the early evening hours, particularly across
the southern half of the area. This is in response to MLCAPES of
1500-2000 J/kg along with the slow westward moving upper level low
and precipitable waters around 2.2 inches. While convection will
likely diminish late this evening, will leave a chance of storms in
the forecast for the southern half of the area given the tropical
airmass and the upper level low. What is uncertain is how much
convection may develop along the coast during the early morning
hours. By this time, the mid to upper low and attendant surface low
is progged to be right along and just offshore of the coast by early
Monday morning. While most guidance has been consistent in keeping
the bulk of the convection offshore, is is possible convection will
increase closer to the low center and impact coastal areas prior to
daybreak. At this point, we will go with high chance pops (40-50%)
for coastal areas during the early morning hours, but will have to
keep an eye on the potential of an increased coverage.

The low pressure system will continue gradually moving westward on
Monday, with the axis of highly anomalous deep layer moisture
persisting over the area. Showers and storms will develop near the
coast in the morning with development spreading inland through the
day. The greatest coverage of storms is likely to be over the
western half of the area tomorrow due the presence of a deeply
reflective trough that extends north from the center of the low
(best low level convergence focus), however rain remains likely
further east.

We will maintain the limited risk of localized flooding through
Monday as the storms will be very efficient rain producers. PNS for
example, recorded 0.62" of rain in 9 minutes a little earlier today,
showing how quickly the rain can accumulate and why localized
flooding is likely wherever storms may train. Given a better focus
for storms tomorrow over the western zones as mentioned above, we
will have to carefully monitor this area for an increase in the
flood threat. 34/JFB

.SHORT TERM /Monday night Through Wednesday night/...The low
pressure system continues pushing off to our west through Tuesday.
However, enough deep tropical moisture lingers over our western
counties to support higher PoPs (70-80%) and the potential for
heavy rain in stronger storms. Over our eastern counties, drier
air moving in from the east will limit the heavy rain potential
and rain chances (PoPs around 30-40%), though the better mid-
level evaporative cooling could support a gusty downburst wind
potential in stronger storms.

The next in a series of upper-level disturbances moves west into
the eastern Gulf on Wednesday. Ahead of this system, enhanced mid-
and upper-level flow and the return of deeper moisture (PWATs
back to ~2.0 inches) will lead to another bout of unsettled
weather. Have bumped PoPs Wednesday afternoon to 60-70% across
much of the area to reflect this. Stronger storms will be capable
of producing gusty winds and heavy downpours.

In terms of temperatures, expect highs in the upper 80s to around
90 each afternoon and lows in the mid 70s each night through the
period. /49

.LONG TERM /Thursday Through Sunday/...Our active weather pattern
continues right through the long term as yet another upper low
moves into the eastern Gulf from the western Atlantic. As this
occurs, the upper high over the eastern CONUS shifts west over the
central Plains, which acts to block the aforementioned upper low
from advancing further to the west. As a result, we see a
persistent upper troughing over the northern and eastern Gulf
throughout the long term period. Coupled with deep moisture
characterized by PWATs around 2.0 inches, we're expecting
scattered to numerous showers and thunderstorms each day and
maintained likely rain chances over much of the area to reflect
this. Stronger storms will be capable of producing gusty winds,
frequent lightning and heavy downpours throughout the period.
Temperatures remain fairly consistent, around 90 degrees each day
and in the mid 70s each night. /49

&&

.MARINE...A surface low and attendant trough will gradually move
west across the northern Gulf through early this week. A slight
increase in seas is likely on Tuesday as onshore winds briefly
increase to 10-15 kt. A generally light southeast to east flow is
expected mid to late week as week high pressure builds in from the
northeast. Another weak surface trough will likely move through
marine waters by the end of the week, but it will likely have little
effect on winds/seas.

Thunderstorms can be expected over the coastal waters each day
through the week and will produce locally higher winds/wave along
with frequent lightning. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  87  74  89  74  90  73  89 /  40  80  40  70  20  70  40  70
Pensacola   75  86  77  89  76  89  75  88 /  50  70  40  40  30  70  40  60
Destin      79  85  79  87  78  86  77  86 /  50  70  30  30  30  70  40  60
Evergreen   73  88  73  89  73  89  72  88 /  30  70  30  40  20  70  30  70
Waynesboro  72  88  73  88  71  89  71  88 /  20  80  40  60  20  70  30  70
Camden      73  88  73  89  73  89  71  88 /  30  70  40  40  20  70  30  60
Crestview   73  87  74  89  73  89  72  88 /  40  70  30  30  30  70  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 1, 9:38 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
938 AM CDT Sun Jul 1 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021445-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
938 AM CDT Sun Jul 1 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Thunderstorm coverage is forecast to increase through the course of
the day. At this time, the main threat from storms will be locally
heavy rain resulting in the potential for localized flooding in poor
draining, lower lying areas. Other threats will be frequent
lightning and brief strong wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Storms will bring locally heavy rainfall at times resulting in the
potential for localized flooding in poor draining, lower lying
areas. Other threats will be frequent lightning and brief strong
wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-021445-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
938 AM CDT Sun Jul 1 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Thunderstorms will bring the potential for frequent lightning,
visibility reducing heavy rains, brief strong wind gusts, locally
higher waves and seas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will bring the potential for frequent lightning,
visibility reducing heavy rains, brief strong wind gusts, locally
higher waves and seas.

In the hours before

Special weather statement, Jul 1, 3:03 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN JUL 1 2018

ALZ264-266-FLZ202-012030-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
303 PM CDT SUN JUL 1 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM
CDT...

At 302 PM CDT, the strong thunderstorm was located over Myrtle Grove,
or 4 miles west of West Pensacola, moving west at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
West Pensacola, Warrington, Orange Beach, Lillian, Myrtle Grove,
Perdido Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8764 3052 8728 3035 8724 3025 8759
TIME...MOT...LOC 2002Z 080DEG 17KT 3043 8735

RR
Special weather statement, Jul 1, 4:24 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
424 PM CDT SUN JUL 1 2018

MSZ079-012215-
George MS-
424 PM CDT SUN JUL 1 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE COUNTY UNTIL 515 PM CDT...

At 423 PM CDT, the strong thunderstorm was located 7 miles west of
Lucedale. This storm was moving slowly southeast at less than 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8881 3099 8878 3097 8848 3077 8853
TIME...MOT...LOC 2123Z 314DEG 3KT 3092 8872
Special weather statement, Jul 1, 4:47 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
447 PM CDT SUN JUL 1 2018

MSZ075-078-079-012230-
Stone MS-Perry MS-George MS-
447 PM CDT SUN JUL 1 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND EASTERN STONE COUNTIES
UNTIL 530 PM CDT...

At 446 PM CDT, the strong thunderstorm was located 16 miles east of
Perkinston, or 16 miles east of Wiggins, moving south at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
George...south central Perry and eastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8894 3084 8872 3073 8875 3073 8888
      3068 8889 3068 8907
TIME...MOT...LOC 2146Z 015DEG 8KT 3079 8886

DJ/17
Special weather statement, Jul 1, 5:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT SUN JUL 1 2018

FLZ203-012245-
Santa Rosa Inland FL-
502 PM CDT SUN JUL 1 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA COUNTY UNTIL 545 PM CDT...

At 502 PM CDT, the strong thunderstorm was located 7 miles southeast
of Jay, or 14 miles east of Century, moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Jay and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8730 3100 8713 3100 8705 3091 8690
      3064 8704
TIME...MOT...LOC 2202Z 031DEG 13KT 3090 8704

DJ/17

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:02 PM CDTSevere Thunderstorm WarningMOBWashington43 min
Jun 30, 11:46 PM CDTSpecial Marine WarningMOB29 min
Jul 1, 12:15 AM CDTSpecial Marine WarningMOB60 min
Jul 1, 1:06 AM CDTSpecial Marine WarningMOB54 min
Jul 1, 4:54 PM CDTSpecial Marine WarningMOB51 min
Jul 1, 5:32 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 1, 6:24 PM CDTSpecial Marine WarningMOB66 min
Jul 1, 3:03 PM CDTSpecial Weather StatementMOBEscambia27 min
Jun 30, 7:22 PM CDTSpecial Weather StatementMOBGreene38 min
Jun 30, 7:29 PM CDTSpecial Weather StatementMOBGreene46 min
Jun 30, 7:52 PM CDTSevere Thunderstorm WarningMOBGreene, Perry38 min
Jun 30, 8:26 PM CDTSpecial Weather StatementMOBPerry49 min
Jul 1, 4:24 PM CDTSpecial Weather StatementMOBGeorge51 min
Jul 1, 4:47 PM CDTSpecial Weather StatementMOBStone43 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.